MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921350
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteral stenting procedure in the right ureter performed on (b)(6) 2021.During the procedure, when the physician pushed the stent using the positioner, the stent coil became buckled and was unable to insert the stent.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: medical device code a0406 captures the reportable event of stent buckled inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the bladder pigtail section buckled accordion.No other problems with the device were noted.The reported event of was confirmed.According to the analysis performed to the photo attached and the visual assessment, the device has the bladder pigtail section buckled accordion, however, this failure is known to be generated due to the force used when the stent is pushed up with the pusher or positioner over the guidewire or when the stent was removed, moreover, the device was returned without the suture string, this is evidence that the device was manipulated, therefore, it is the most likely that it was generated due to the manipulation of the device or due to the interaction with other devices during the procedure.It's important to mention that during analysis the photo, it was observed the device out of the package and only the pigtails were observed.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure is selected as the most probable cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12338803
Report Number3005099803-2021-04017
Device Sequence Number2753827
Product Code FAD
UDI-Device Identifier08714729124498
UDI-Public08714729124498
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model NumberM0061921350
Device Catalogue Number192-135
Device Lot Number0022103782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR